What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at May 26, 11:59 AM CST, 51 minutes earlier.
Area forecast discussion, May 26, 11:59 AM CST, 51 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1259 PM CDT Tue May 26 2020
.UPDATE...
As diurnal heating has had its time to take hold, MLCAPE has
increased to a modest 1000 to 1500 J/kg. Evidence of this increase
in CAPE is present on vis satellite as a cu field has developed
and become more and more agitated over the past few hours from
Madison on westward. A few scattered thunderstorms have developed
from this cu field and further development is expected this
afternoon. These thunderstorms will be pulse-like in nature, as
effective bulk shear is at, and expected to remain at 25 kts,
making it hard for the storms to maintain a prolonged life cycle.
Nevertheless, as these spotty storms reach maturity throughout
this afternoon, some small hail, brief gusty winds, cloud-to-
ground lightning, and heavy downpours will be possible mainly from
the Interstate 39 corridor and westward.
&&
.AVIATION(18Z TAFS)...
Isolated thunderstorms will be possible for the Madison area
today, while lakeshore terminals may stay relatively dry. If
thunderstorms do occur, MFVR cigs and vis may be possible for
brief periods of time. Winds will generally be out of the south-
southeast at 5 to 10 kts today. Thunderstorm chances will
generally begin to diminish into the overnight hours.
&&
.PREV DISCUSSION... (Issued 953 AM CDT Tue May 26 2020)
UPDATE...
Temperatures are warming quickly this morning with some areas
already at 80 as of 930 AM. Shower and storm threat is still on
track for today, but activity will likely be fairly scattered.
Currently a few pop-up thunder showers have developed in SW-ern
Wisconsin. These are likely elevated and forcing for them appears
nebulous. With current effective bulk shear values at 25 kts, the
should pulse and then dissipate over the new few hours. Conditions
will be monitored throughout the day for possible redevelopment.
MARINE...
Areas of dense fog is ongoing for nearshore locations in Sheboygan
and Ozaukee Counties. These areas of fog will tend to
dissipate/advect northward through the day. Otherwise, warm,
moist air over the relatively cool waters of Lake Michigan will
make periods of dense fog a rolling concern through at least
Thursday of this week.
Winds will be southerly to southeasterly and fairly light at 5 to
10 kts today and continuing through Thursday. Waves will be
confined to 2 feet or less today. &&
PREV DISCUSSION... (Issued 327 AM CDT Tue May 26 2020)
SHORT TERM...
Tuesday through Wednesday...Forecast Confidence is Medium...
Showers to our south in IL early this morning fizzled out before
crossing into WI, but additional shower and thunderstorm chances
will be possible today and Wednesday as an unsettled, but very warm
pattern continues across southern WI. An upper-level low slowly
churns over the southern/central Plains, disconnected from the
northern jet. This upper-level low will slowly lift northward
through today, bringing a surface low from OK/AR area into NE/IA
area by this evening.
Southern WI will remain on the warm side of this system with
southerly flow continuing to advect warm, moist air into the region.
Looking at another day of high temps topping off in the low to mid
80s with dewpoints in the 60s. The warmer temps and ample moisture
will help MLCAPE climb to around 1500-2200 J/kg this afternoon
and combined with synoptic scale lift from the diffluent flow
aloft, could see some convective showers develop through the
afternoon. However, thunderstorm activity looks to be limited due
to little deep layer shear (around 20 kt), minimal lapse rates
(less than 6.5 C/km), and lack of lift. Although, can not rule the
potential for a strong storm or two with some small hail,
especially across our western portions of the CWA closer to the
surface low, confidence for any stronger convection is low.
Similar setup expected for Wednesday with southerly flow and
daytime temps topping off in the low 80s. Could see a few
scattered showers and thunderstorms through the day, but lack of
forcing will limit this activity once again.
LONG TERM...
Wednesday Night through Thursday Night...Forecast Confidence
Medium...
Little change to the overall pattern Wednesday night, as the
surface boundary remains nearly stalled to our west, and a cut off
upper level low spins across central Arkansas. By Thursday,
however, a northern stream shortwave moving southeast from the
Canadian Prairies should kick the front east/southeast, bringing
it into the region. We will see a commensurate uptick in
shower/thunderstorm coverage with the approach of the front.
Not terribly impressed by the severe weather potential with this
frontal passage, as stronger westerlies will remain behind the
frontal boundary, and instability will likely be limited by
ongoing convection ahead of the front. Heavy rain may be the
bigger concern, with a slow moving front, boundary-parallel shear
vectors, and PWATs approaching 1.75". 1-2" of rain, with locally
higher amounts depending on thunderstorm coverage, seems plausible
at this point.
Friday into the Weekend...Forecast Confidence Medium to High...
The front will slowly push southeast heading into Friday morning,
and should clear the area early Friday. Guidance continues to
point toward a dry and cool weekend, with expansive high pressure
overhead. Highs Saturday and Sunday may remain in the 60s over
much of the area, with overnight lows in the upper 40s/low 50s.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Dense Fog Advisory until 10 PM CDT this evening for LMZ261-362-
364-366-563-565-567-669-868-870.
Dense Fog Advisory until 1 PM CDT this afternoon for LMZ643.
&&
Update...CMiller
Today/Tonight and Aviation/Marine...Wagner
Wednesday THROUGH Monday...BoxellHazardous weather outlook, May 26, 1:46 AM CST, 11 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
246 AM CDT Tue May 26 2020
WIZ046-047-051-052-056>060-062>072-270800-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
246 AM CDT Tue May 26 2020
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Today and Tonight
A few thunderstorms will be possible today, with the best chances
occuring this afternoon.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Periodic chances for thunderstorms will continue Wednesday.
Thunderstorm chances will increase for Thursday and Thursday
night, as a cold front slowly moves through the area. Heavy rain
will be possible during this time as well.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
LMZ643>646-270800-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
246 AM CDT Tue May 26 2020
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Today and Tonight
Areas of dense fog will continue to affect the nearshore waters,
especially north of Port Washington.
An occasional thunderstorm or two will be possible later today.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Areas of dense fog will likely continue to periodically affect the
nearshore waters through at least Thursday morning.
Chances for thunderstorms will continue through Thursday night.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-270800-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
246 AM CDT Tue May 26 2020
This Hazardous Weather Outlook is for the open waters of Lake
Michigan.
.DAY ONE...Today and Tonight
Areas of dense fog will continue over the northern half to two
thirds of Lake Michigan.
A few thunderstorms are possible later today and tonight over the
southern portions of the lake.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Dense fog will remain possible through Thursday, especially over
the northern half of the lake.
There are chances for thunderstorms at times through Thursday
night, with the best chances over the southern half of Lake
Michigan.
www.weather.gov/mkx
In the hours before
Special weather statement, May 26, 11:15 AM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1215 PM CDT Tue May 26 2020
WIZ062-261745-
Iowa-
1215 PM CDT Tue May 26 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN IOWA COUNTY...
At 1215 PM CDT, a strong thunderstorm was located 7 miles northwest
of Dodgeville, moving north at 25 mph.
Winds of 30 to 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Avoca, Blackhawk Lake Rec Area and Edmund.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4321 9031 4321 9029 4319 9028 4320 9026
4319 9025 4317 9022 4316 9018 4317 9016
4316 9012 4295 9021 4299 9036
TIME...MOT...LOC 1715Z 194DEG 23KT 4304 9024
ROGERSSpecial weather statement, May 26, 12:00 PM CST, 50 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
100 PM CDT Tue May 26 2020
WIZ063-261830-
Dane-
100 PM CDT Tue May 26 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL DANE COUNTY...
At 100 PM CDT, a strong thunderstorm was located over Belleville, or
7 miles south of Verona, moving north at 20 mph.
Winds of 30 to 40 mph and pea size hail are possible with this storm.
Locations impacted include...
Fitchburg, Verona, Belleville and Paoli.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4286 8963 4300 8965 4300 8945 4286 8950
TIME...MOT...LOC 1800Z 183DEG 18KT 4288 8956
ROGERS
Special weather statement, May 26, 12:39 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
139 PM CDT Tue May 26 2020
WIZ056-261915-
Sauk-
139 PM CDT Tue May 26 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SAUK COUNTY...
At 138 PM CDT, a strong thunderstorm was located 7 miles southwest of
West Baraboo, or 8 miles southwest of Baraboo, moving north at 30
mph.
Half inch hail is possible with this storm.
Locations impacted include...
Baraboo, Lake Delton, West Baraboo, North Freedom, Rock Springs and
Leland.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4361 8994 4357 8973 4357 8970 4356 8965
4330 8983 4333 8997
TIME...MOT...LOC 1838Z 195DEG 28KT 4340 8987
ROGERS